Prof. Moshe Haviv

Professor
Department of Statistics
The Hebrew University of Jerusalem

Mount Scopus Campus

Har Hatsofim
Jerusalem, 91905
Israel 


 

Email: haviv@mscc.huji.ac.il
url: http://pluto.huji.ac.il/~haviv

Rm. 4411

phone: +972 2 588-3308
fax:      +972 2 588-3549

 http://pluto.huji.ac.il/~haviv/image011.gif

http://pluto.huji.ac.il/~haviv/image009.gif   PhD Graduates

1.      Yoav Kerner

 http://pluto.huji.ac.il/~haviv/image011.gif

 

http://pluto.huji.ac.il/~haviv/image006.gif  List of Publications: 

Ph.D. Thesis: Approximations in Markov chains and Markov Decision Models 
Advisors: Uriel G. Rothblum and Ludo Van der Heyden 
Date: December, 1983

 

http://pluto.huji.ac.il/~haviv/image006.gif  Refereed papers in professional journals:

1.

M. Haviv and L. Van der Heyden, "Perturbation bounds for the stationary probabilities of a finite Markov chain," Advances in Applied Probability, vol. 16, pp. 804-818, 1984.

2.

M. Haviv and U.G. Rothblum, "Bounds on the distances between eigenvalues," Linear Algebra and its Applications, vol. 63, pp.101-118, 1984.

3.

R.S. Dembo and M. Haviv, "Truncated policy iteration methods," Operations Research Letters, vol. 3, pp. 243-246, 1984.

4.

M. Haviv, "Block successive approximation for a discounted Markov decision model," Stochastic Processes and their Applications, vol. 19, pp. 151-160, 1985.

5.

M. Haviv and Y. Ritov, "An approximation to the stationary distribution of a nearly completely decomposable Markov chain and its error bounds," SIAM Journal on Algebraic and Discrete Methods, vol. 7, pp.583-588, 1986.

6.

M. Haviv, "An approximation to the stationary distribution of a nearly completely decomposable Markov chain and its error analysis," SIAM Journal on Algebraic and Discrete Methods, vol. 7, pp. 589-594, 1986.

7.

M. Haviv, "Aggregation/disaggregation methods for computing the stationary distribution of a Markov chain," SIAM Journal on Numerical Analysis, vol. 24, pp. 952-966, 1987.

8.

M. Haviv, Y. Ritov and U.G. Rothblum, "Iterative methods for approximating the subdominant modulus of an eigenvalue of a nonnegative matrix," Linear Algebra and its Applications, vol. 87, pp. 61-76, 1987.

9.

M. Haviv and Y. Ritov, "The variance of the waiting time in a queuing system with jockeying," Communications in Statistics - Stochastic Models, vol. 4, pp.161-182, 1988.

10.

M. Haviv, "Error bounds on an approximation to the dominant eigenvector of a nonnegative matrix," Linear and Multilinear Algebra, vol. 23, pp. 159-164, 1988.

11.

Y. Hassin and M. Haviv, "Patterns of crime based on a Markov chain model," (in Hebrew) Crime and Social Deviances, vol. 17, pp. 83-103, 1989.

12.

M. Haviv, "More on a Rayleigh-Ritz refinement technique for nearly uncoupled stochastic matrices," SIAM Journal on Matrix Analysis and Applications, vol. 10, pp. 287-293, 1989.

13.

Assaf and M. Haviv, "Reneging from time sharing and random queues," Mathematics of Operations Research, vol. 15, pp.129-138, 1990.

14.

H. Haviv, "Stable strategies for processor sharing systems," European Journal of Operational Research, vol. 52, no.1, pp.103-106, 1991.

15.

M. Haviv and M.L. Puterman, "An improved algorithm for solving communicating average reward Markov decision processes," Annals of Operations Research, vol. 28, pp. 229-242, 1991.

16.

M. Haviv, "Two sufficient properties for the insensitivity of a class of queuing models," Journal of Applied Probability, vol. 28, pp. 664-672, 1991.

17.

M. Haviv, Y. Ritov and U. Rothblum, "Taylor expansions of eigenvalues of perturbed matrices with applications to spectral radii of nonnegative matrices," Linear Algebra and its Applications, vol. 168, pp. 159-188, 1992.

18.

R. Hassin and M. Haviv, "Mean passage times and nearly uncoupled Markov chains," SIAM Journal on Discrete Mathematics, vol. 5, pp. 386-397, 1992.

19.

M. Haviv and M.L. Puterman, "An unbiased estimator for the value of a discounted reward process," Operations Research Letters, vol. 11, pp. 267-272, 1992.

20.

M. Haviv, "An aggregation/disaggregation algorithm for computing the stationary distribution of a large Markov chain," Communications in Statistics - Stochastic Models, vol. 8, pp. 565-575, 1992.

21.

M. Haviv and Y. Ritov, "On series expansions and stochastic matrices," SIAM Journal on Matrix Analysis and Applications, vol. 14, pp. 670-677, 1993.

22.

R. Hassin and M. Haviv, "Equilibrium strategies and the value of information in a two line queuing system with threshold jockeying," Communications in Statistics - Stochastic Models, vol. 10, pp.415-436, 1994.

23.

M. Haviv and Y. Ritov, "Bounds on the angle between an invariant subspace and an approximation to it for non-self-ad joint matrices," Numerische Mathematik, vol. 67, pp. 491-500, 1994.

24.

R. Hassin and M. Haviv, "Equilibrium strategies for queues with impatient customers," Operations Research Letters, vol. 17,pp. 41-45, 1995.

25.

M. Haviv, "Consecutive amalgamations and an axiomatization of the Shapley value," Economics Letters, vol. 49, pp. 7-11, 1995.

26.

M. Haviv, "On constrained Markov decision processes," Operations Research Letters, vol. 19, pp. 25-28, 1996.

27.

R. Hassin and M. Haviv, "Optimal and equilibrium retrial rates in a queueing system," Probability in the Engineering and Informational Sciences, vol. 10, pp. 223-227, 1996.

28.

T.H. Chung and M. Haviv, "An iterative procedure for multichain closed networks of queues," Asia-Pacific Journal of Operations Research, vol. 13, pp. 133-147, 1996.

29.

R. Hassin and M. Haviv, "Equilibrium threshold strategies: The case of queues with priorities," Operations Research, vol. 45, pp. 966-973, 1997.

30.

M. Haviv and J. van der Wal, "Equilibrium strategies for processor sharing and queues with relative priorities," Probability in the Engineering and Informational Sciences, vol. 11, pp. 403-412, 1997.

31.

M. Haviv and M.L. Puterman, "Bias optimality in controlled queueing systems," Journal of Applied Probability, vol. 35, pp. 136-150, 1998.

32.

M. Haviv and Y. Ritov, "Externalities, tangible externalities and queueing disciplines," Management Science, vol. 44, pp. 850-858, 1998.

33.

M. Haviv and G.J.J.A.N. Van Houtum, "The critical traffic intensity in variants of the shortest and longest queue system," Communications in Statistics - Stochastic Models, vol. 14, pp. 1179-1196, 1998.

34.

M. Haviv, "On censored Markov chains, best augmentation and aggregation/disaggregation procedures," Computers and Operations Research, vol. 26, pp. 1125-1131, 1999. (A special issue on Aggregation/disaggregation Methods).

35.

K.E. Avrachenkov, M. Haviv and P.G. Howlett, "Inversion of analytic matrix functions that are singularly at the origin," SIAM Journal on Matrix Analysis and Applications, vol. 22, pp. 1175-1189, 2001.

36.

M. Haviv, "The Aumann-Shapley price mechanism for allocating costs in congested systems," Operations Research Letters, vol. 29,pp. 221-229, 2001.

37.

M. Haviv and Y. Ritov, "Homogeneous customers renege from invisible queues at random times under deteriorating waiting conditions," Queueing Systems: Theory and Applications, vol. 38, pp. 495-508, 2001.

38.

R. Hassin and M. Haviv, "Nash equilibrium and subgame perfection: The case of observable queues," Annals of Operations Research, vol. 113, pp. 15-26, 2002.

39.

K.E. Avrachenkov, J.A. Filar and M. Haviv, "Singular perturbations of Markov chains and decision processes," Markov Decision Processes: Models, Methods, Directions and Open Problems, edited by E. A. Feinberg and A. Shwartz, Kluwer Academic Publishers, pp. 113-152, 2002.

40.

M. Armony and M. Haviv, "Price and delay competition between two service providers," European Journal of Operational Research, vol. 147, pp.32-50, 2003.

41.

K. E. Avrachenkov and M. Haviv, "Perturbation of null spaces with applications to the eigenvalue problem and generalized inverses," Linear Algebra and Its Applications, vol. 369, pp.1-25, 2003.

42.

 E. Avrachenkov and M. Haviv, "The first Laurent series coefficients for singularly perturbed stochastic matrices," Linear Algebra and Its Applications, vol. 386, pp.243-259, 2004.

43.

R. Hassin and M. Haviv, "Who should be given priority in a queue?" Operations Research Letters, vol. 34, pp. 191-198, 2006.

44.

S. Anily and M. Haviv, "Cost allocation problem for the first order interaction joint replenishment model," Operations Research, vol. 55, pp. 292-302, 2007.

45.

M. Haviv and Y. Kerner, "On balking from an empty queue," Queueing Systems: Theory and Applications, vol. 55, pp. 239-249, 2007.

46.

M. Haviv and T. Roughgarden, "The price of anarchy: the case of an exponential multi-server," Operations Research Letters, vol. 35, pp. 421-426, 2007.

47.

M. Haviv and J. van der Wal, "Waiting times in queues with relative priorities,” Operations Research Letters, vol. 35, pp. 591-594, 2007.

48.

M. Haviv and J. van der Wal, "Mean waiting times for phase type discriminatory processor sharing," European Journal of Operational Research, vol.189, pp.375-386, 2008.

49.

I. Adan and M. Haviv, "Conditional ages and residual service times in an M/G/1 queue," Stochastic Models, vol. 25, pp.110-118, 2009, (also EURANDOM Report no. 2008 – 023).

50.

M. Haviv, O. Kella and Y. Kerner, "Equilibrium strategies in queues based on time or index of arrival," Probability in the Engineering and Informational Sciences, vol. 24, pp.13-25, 2010.

51.

E. Altman and M. Haviv, "Broadcasting forever," Proceedings of the First ICST International Conference on Game Theory for Networks, pp. 484-487, 2009.

52.

S. Anily and M. Haviv, "Cooperation in service systems," Operations Research, vol. 58, pp. 660-673, 2010.

53.

M. Haviv, ''Strategic customer behavior in a single server queue'' Wiley Encyclopedia of Operations Research and Management Science .

54.

M. Haviv and Y. Kerner, "The age of the arrival process in the G/M/1 and M/G/1 queues,  Mathematical Methods in Operations Research, vol. 73, pp. 139-152, 2011 (also EURANDOM Report no. 2008 – 039).

55.

M. Haviv and R. Zlotnikov, "Computational schemes for two exponential servers where the first has a finite buffer,” RAIRO – Operations Research,  vol. 45, pp. 17-66, 2011.

56.

M. Haviv and I. Milchtaich ,  "Auctions with a random number of identical bidders,"  Economics Letters, vol. 111, pp. 143-146, 2012.

57.

M. Haviv, "When to arrive at a queue with tardiness costs?" Performance evaluation, vol. 70, pp. 387-399, 2013.

58.

M. Haviv, "Regulating an M/G/1 queue when customers know their demand," Performance Evaluation, (to appear).

 

59.

M. Haviv and R.S.  Randhawa, "Pricing in queues without demand information," Manufacturing & Service Operations Management, (to appear).

 

60.

S. Anily and M. Haviv, "Homogeneous of degree one games are balanced with applications to service systems," Operations Research, (to appear).

http://pluto.huji.ac.il/~haviv/image011.gif

 http://pluto.huji.ac.il/~haviv/image012.gif   Books:

1.  To Queue or not to Queue: Equilibrium Behavior in Queueing Systems (co-authored with Refael Hassin,

2.  Queues–A Course in Queueing Theory

http://pluto.huji.ac.il/~haviv/image011.gif

 http://pluto.huji.ac.il/~haviv/image005.gif   Education

B.Sc., Tel Aviv University, Israel, 1979
M.Sc., Yale University, USA, 1982
PhD., Yale University, USA 1983

http://pluto.huji.ac.il/~haviv/image011.gif

 http://pluto.huji.ac.il/~haviv/image008.gif   Employment

  Current

  Professor, Statistics, Hebrew University, Jerusalem

 


Last updated          DATE 29/08/2013